MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII SPC P/S CAM MODULE SZ 3; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII SPC P/S CAM MODULE SZ 3; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Model Number 71433363
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, a labeling discrepancy was found on one of the instrument.On the packaging and the device, the item number is indicated correctly (size 3), but, a different size (6) is indicated on the product.No case reported; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
H6: the device, intended for use in treatment, was returned for evaluation.A visual inspection of the returned device confirms the laser mark on the device shows size 6 when the packaging shows size 3.The device returned on this complaint was confirmed to be partially laser etched by s+n and packaged as a size three.The supplier etches the size and description and s+n etches the ci, batch, ce, and gtin.The returned part is confirmed to be a size 6 which is correct according to the supplier laser etching.S+n laser etched information for size three parts.A mix occurred prior to the s+n laser etch operation.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII SPC P/S CAM MODULE SZ 3
Common Device Name
PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11646912
Report Number1020279-2021-02870
Device Sequence Number14302096
Product Code MBH
UDI-Device Identifier00885556032732
UDI-Public00885556032732
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71433363
Device Catalogue Number71433363
Device Lot Number20HM10589
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date04/11/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1